Well, I'm on day 3 of no meds at all and I feel like I'm going haywire! Last night my legs was jerking uncontrollably. My mind is going 90-nothing all the time, especially at night. I can't sleep. I'm just one big wreck and I don't like my kids seeing me in bed. I stay strong for them, but it's tough. Once they go to bed, I go crazy (cause I dare not tell or show my kids that mommy has a problem with her pain meds). I don't want them to know what I'm going through. Their father (who is not in the picture and hasn't been for years) has had a major drug problem for years. The unfunny thing is, I was so against it and didn't do anything til after we split up. I tried so hard to get him off all that he was on (all street drugs). Now here I am, asking for help. I guess that's a step further than he took, right? Well, not here for him... it's me. I just hope I can get some good advice about my pain, mind, and body. 7 years on many meds and I'm done... so done. Any help? I'd love it!
If you can get a benzodiazapine, such as Xanax or Valium from your doctor, that will help the anxiety situation a bit. Try Melatonin tablets for sleep, and if they do not work try Benadryl. I've been there, I know exactly how you feel.
Do you have an upset tummy? Have you googled The Thomas Recipe for opiate withdrawal meds that are over the counter? Keep fighting the good fight, but if you feel horrible, you may want to ask your doc about Suboxone.
Hope you are feeling better soon. This too shall pass!
shan, do you REALLY want help??? You're playing with fire and many people have told you that. We're not just talking about the next week, some of the reactions (like seizures) you may have will be a few weeks off yet and they could kill you. Do you want your kids to find you dead one morning or one day after school? I don't mean to sound so harsh, but you seem to be taking this so lightly,
I'm glad you got thru this many days, but you're dealing with fire. Do you really want help?
as usual, i am txting my answer from phone, may have missed something, seizure is not a normal Opiate wd, more closely assoc. with alcohol or benzo wd. I think i read here no money, no insurance, and this is a young Mom, subutex and suboxone is sometimes paid for by some state medicaids/medicare or other state program, Each state is different. It could help, but counseling is usually mandatory for subs rx, and everyone actually does need the counseling that goes with the subs. Helps cut down on relapse. If the patient is having seizures, get that checked out thoroughly as drs are not supposed to put anyone on subs and a benzo, can cause respiratory failure. if patient needs both for any reason, subs dr must clear the use of both. YOUTUBE.COM has a channel by maple2609 who explains subs therapy. hope this young Mom lives in a state that has a program to help pay for subutex or suboxone, sounds like she has a full plate and could use a helping hand to get thru this awful time.
she can go to the suboxone webpage and look at the dr. locator service, and call a few to c if they know of a program to help her get the suboxone therapy paid 4. pattishan61
I also totally understand what you are going through. Quick history... I am prescribed pain medication for my back (opiates). I was really stupid and tried to quit cold turkey after a back injection because I thought I would not need them anymore. Well the injection ended up failing and I had no meds! The w/d I can attest, were horrible. After that much time especially, your 'body' is dependant.
There are a couple of scenarios here: the physical and mental.
After that many years, your body/brain is physically dependant on the medication whether it was prescribed or "street drugs". Cold turkey is not the way to go. If you have any of the medication left, you may try taking it again, but in a very very small dosage, just enough to get rid of the w/d symptoms and then continue "weaning" yourself off. The general time frame in decreasing opiates is by 1/4 every couple of days. That way your body becomes used to the decrease without the horrible w/d
Now, if you are physically and mentally addicted, that may be a different scenario... wherein once you ingest the medication you start craving "more" and you find yourself taking more against your will and therefore rendering the "weaning off" useless. Nothing to be ashamed of at all but you may find you need more of a professional type help. If insurance is a problem, you might look into a methadone clinic. They are specially meant for "opiates." You are fantastic for opening up and reaching out for help.
I used immodium for the diarrea, tylenol pm to help sleep, multi vitamins, potassium, etc. Generally w/d is horrible for the first 5 - 7 days. It is absolutely normal when going through this to feel like you have a terrible case of the "flu." It will pass but I am not going to kid you and say it is easy. My situation required me to start taking meds again; however, I was put on "time released" and that has helped majorly. I hope you will write again and let us know how you are doing.
Hi, Boy honey, I feel so bad for you! I can't even imagine going through withdrawals and having to take care of children while doing it!!! I read through all the answers that you have gotten, and other than the one "stupid" one, yes I said STUPID, you have gotten lots of good advice. The one thing I noticed no one told you to do was to drink lots and lots of water! Honey, I do what my doctor calls a "Drug Holiday" every once in a while, it helps me keep my dosage down, anyway, that's another story... I found that if I drink a water called Propel that it helps a lot! It has a bunch of antioxidants in it and it helps to "flush" your system. I swear by it, it really helps get through the withdrawals faster. Good Luck honey, and let us know how you're doing... some of us really do care...
I too am going through withdrawls as we "speak"... I got clonidin (clonazepam) and valium so i could sleep at night... The insomnia to me is the hardest part of the withdrawls WITHOUT A DOUBT! Take melatonin, take benadryl, take whatever the hell u need to so u can sleep... Then during the day uve just gotta keep telling urself "no". Today is the first day i havent had any pain medication. I took perks, vics, methadone, tons of tramadol... Anything i could get... I suggest weaning off instead of cold turkey, thats what ive done for the past 5 days now and my withdrawls are barely anything at all... Just make sure u keep the diahrreah medicine close by... Lol GOOD LUCK and u can do it! Im on day 5 and i feel GOLDEN!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Aug 2011 • 1 answer
Posted 16 Oct 2011 • 1 answer
Posted 26 Nov 2011 • 1 answer
Posted 25 Mar 2012 • 12 answers
Posted 20 Jul 2016 • 1 answer